Alert archive / Florida / Severe Thunderstorm Warnings in 2007
Severe Thunderstorm Warning 72, NWS Melbourne, FL
NWS Melbourne, FL issued this severe thunderstorm warning at Jul 19, 2007, 2:21 PM EDT for Brevard County, Florida. It was in force for 54 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 19, 2007, 2:21 PM EDT (18:21 UTC)
- Expired
- Jul 19, 2007, 3:15 PM EDT
- In force
- 54 min
- Issued by
- NWS Melbourne, FL
- Area
- Counties, with a storm outline in the text
County Brevard County, FL
The radar
The Melbourne radar (KMLB), 23 km from the middle of the area, began a volume at 18:23 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Cape Canaveral, FL (KXMR), launched 12:00Z, 6.4 hours before the alert went out and 30 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1657 J/kg
- Mixed-layer CIN
- -26 J/kg
- Mixed-layer LCL
- 988 m above ground
- 0-6 km bulk shear
- 13 kt
- 0-1 km storm-relative helicity
- 36 m²/s²
- 0-3 km storm-relative helicity
- 56 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS52 KMLB 191821 SVRMLB FLC009-191915- /O.NEW.KMLB.SV.W.0072.070719T1821Z-070719T1915Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE MELBOURNE FL 221 PM EDT THU JUL 19 2007 THE NATIONAL WEATHER SERVICE IN MELBOURNE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... CENTRAL BREVARD COUNTY IN FLORIDA. * UNTIL 315 PM EDT * AT 214 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR VIERA...OR ABOUT 4 MILES SOUTHEAST OF ROCKLEDGE. THIS STORM WAS NEARLY STATIONARY. * OTHER LOCATIONS IN THE WARNING INCLUDE...BUT ARE NOT LIMITED TO... COCOA BEACH...SUNTREE...PATRICK AIR FORCE BASE...INDIAN HARBOUR BEACH...SATELLITE BEACH AND PATRICK AIRFORCE BASE SEVERE THUNDERSTORMS PRODUCE DAMAGING WINDS IN EXCESS OF 58 MILES AN HOUR AND OR LARGE DESTRUCTIVE HAIL. FREQUENT TO EXCESSIVE LIGHTNING AND VERY HEAVY RAIN WILL ALSO BE POSSIBLE. IF THE STORM APPROACHES YOU...SEEK SHELTER IN AN ENCLOSED BUILDING ON THE LOWEST FLOOR. KEEP AWAY FROM WINDOWS. LAT...LON 2843 8085 2817 8084 2812 8062 2839 8057 $$ CRISTALDI
2 follow-up statements
000 WWUS52 KMLB 191841 SVSMLB SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE MELBOURNE FL 240 PM EDT THU JUL 19 2007 FLC009-191915- /O.CON.KMLB.SV.W.0072.000000T0000Z-070719T1915Z/ BREVARD FL- 240 PM EDT THU JUL 19 2007 ...SEVERE THUNDERSTORM PRODUCING EXCESSIVE LIGHTNING FROM VIERA TO MELBOURNE... ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 315 PM EDT FOR CENTRAL BREVARD COUNTY... AT 240 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF 60 MPH...HAIL AND EXCESSIVE LIGHTNING FROM ROCKLEDGE AND VIERA TO MELBOURNE. THESE STORM WAS NEARLY STATIONARY...AND PRODUCING EXCESSIVE LIGHTNING OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO SHARPES...MERRITT ISLAND...JETTY PARK...PORT CANAVERAL...CAPE CANAVERAL...PATRICK AIRFORCE BASE...GEORGIANA...COCOA BEACH AND COCOA REMAIN IN A SAFE LOCATION INDOORS UNTIL THESE STORMS PASS. AVOID USING ELECTRICAL APPLIANCES...OR TALKING ON THE TELEPHONE LAT...LON 2843 8085 2817 8084 2812 8062 2839 8057 $$ CRISTALDI
000 WWUS52 KMLB 191916 SVSMLB SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE MELBOURNE FL 315 PM EDT THU JUL 19 2007 FLC009-191924- /O.EXP.KMLB.SV.W.0072.000000T0000Z-070719T1915Z/ BREVARD FL- 315 PM EDT THU JUL 19 2007 ...THE SEVERE THUNDERSTORM WARNING FOR CENTRAL BREVARD COUNTY EXPIRED AT 315 PM EDT... NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THE SEVERE STORMS THAT PROMPTED THE WARNING HAD WEAKENED AND WERE NO LONGER CAPABLE OF PRODUCING WIND DAMAGE OR HAIL. THUS...THE WARNING HAS BEEN ALLOWED TO EXPIRE. THESE STORMS ARE STILL PRODUCING VERY HEAVY RAINFALL AND FREQUENT CLOUD TO GROUND LIGHTNING...SO REMAIN INDOORS AWAY FROM WINDOWS UNTIL THE STORMS END. SEVERAL REPORTS OF SMALL HAIL WERE RECEIVED AROUND THE MELBOURNE AREA FROM THESE STORMS...AS WELL AS FIRES AND DOWNED POWER LINES CAUSED BY EXCESSIVE CLOUD TO GROUND LIGHTNING STRIKES. LAT...LON 2843 8085 2794 8082 2790 8052 2839 8057 $$ CRISTALDI
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Melbourne, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 19, 2:15 PM EDT, 6 minutes earlier.
Area forecast discussion, Jul 19, 2:15 PM EDT, 6 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MELBOURNE FL 215 PM EDT THU JUL 19 2007 .DISCUSSION... CURRENTLY-TONIGHT...WEAK LOW LEVEL TROUGH WAS EVIDENT IN EARLY AFTERNOON WIND/CLOUD PATTERN ROUGHLY ORIENTED ALONG I-4...WHICH WAS SETTING UP A WEAK CONVERGENCE ZONE FROM LAKE KISSIMMEE TO CAPE CANAVERAL AND SCATTERED SHOWERS/STORMS HAD FORMED. THIS SHOULD LEAD TO OUTFLOW BOUNDARIES WHICH ACT TO INCREASE CONVECTION THROUGH THE REMAINDER OF THE AFTERNOON. THE SEA BREEZES ARE SLOWLY PUSHING INLAND ALONG EACH COAST WHICH WILL ALSO LEAD TO INCREASED LOW LEVEL CONVERGENCE. WILL CARRY A 20 PERCENT POP AREAWIDE TONIGHT...BUT THE LATE AFTERNOON COVERAGE WILL BE HIGHER FOR MOST OF THE AREA. FRI...BREAKDOWN OF THE RIDGE WILL ALLOW A VORT LOBE TO SETTLE ACROSS NORTHERN FL. MEANWHILE...A DEEPENING AREA OF LOW PRESSURE ACROSS NORTHERN NEW ENGLAND WILL DRAG A FRONTAL BOUNDARY INTO CENTRAL-SOUTHERN GA. FALLING HEIGHTS AND STEEPENING LAPSE RATES COUPLED WITH AMPLE MOISTURE IN A PREFRONTAL ENVIRONMENT WILL PRODUCE SCATTERED AFTERNOON STORMS ACROSS THE AREA. LATEST GFS SUGGESTS THAT STRONG SYNOPTIC FORCING ALONG WITH VERY WARM SURFACE TEMPERATURES (HIGHS IN THE LOW-MID 90S) MAY SUPPORT CONVECTION EVEN AFTER SUNSET...MAINLY ACROSS THE NORTHERN COUNTIES. SAT-SUN...MODEL TRENDS INDICATE THAT THE WEATHER WILL REMAIN UNSETTLED THIS WEEKEND. HEIGHTS WILL CONTINUE TO FALL AS THE LONGWAVE TROUGH DIGS DOWN THE EASTERN SEABOARD. FRONTAL BOUNDARY IS EXPECTED TO BECOME STATIONARY ACROSS THE PENINSULA...PROVIDING THE FOCUS FOR SHOWERS AND THUNDERSTORMS EACH AFTERNOON. OFFSHORE STEERING FLOW SUGGESTS THAT THE STRONGEST LOW-LEVEL MOISTURE CONVERGENCE AND HIGHEST COVERAGE OF PRECIPITATION WILL BE LOCATED ALONG THE EAST COAST. MON-THU...UPPER VORTEX NEAR NYC WILL LIKELY BECOME CUT OFF...BEFORE MEANDERING NORTHWARD INTO CANADA. IN ITS WAKE...A SUBTROPICAL RIDGE WILL BUILD ACROSS THE REGION. STRENGTHENING OF THE BERMUDA HIGH IS EXPECTED...ALONG WITH A RETURN TO AN ONSHORE FLOW AND SLIGHTLY LOWER STORM CHANCES. && .AVIATION...THERE IS STILL PLENTY OF HEATING GOING ON ACROSS THE INTERIOR AND LARGE SCALE BOUNDARIES HAVE NOT PENETRATED INLAND YET. IT LOOKS LIKE THE MEETING OF THE EAST/WEST BOUNDARIES WILL OCCUR NEAR THE CENTER OF THE PENINSULA...POSSIBLY NEAR THE I-4 CORRIDOR ONCE AGAIN...SO THE INTERIOR TAF SITES WILL BE VULNERABLE TO STRONG STORMS WITH IFR CONDITIONS...THROUGH AROUND 00Z. COASTAL SITES FROM KMLB NORTH ALSO HAVE A CHANCE FOR STRONG STORMS WITH IFR CONDITIONS ...PROBABLY ENDING BEFORE 00Z. && .MARINE...THERE ARE NO WIND/SEA CONCERNS WITH MAINLY AN OFFSHORE SOUTH TO SOUTHWEST FLOW AT OR BELOW 10 KNOTS AND SEAS 3 FEET OR LESS. THERE IS NOT A LOT OF STEERING FLOW SO THE STORMS OVER LAND PROBABLY ARE NOT GOING TO PUSH MUCH OFFSHORE IN THE NORTH. THE GFS SHOWS SOME COOLING ALOFT TONIGHT ASSOCIATED WITH WEAK NORTHERN STREAM SHORTWAVE...SO WOULD NOT BE SURPRISED FOR STRONG STORMS TO IGNITE ACROSS THE WATERS OVERNIGHT...ESPECIALLY IN THE NORTH. ALTHOUGH THE GRADIENT IS EXPECTED TO REMAIN WEAK THROUGH THE WEEKEND...STORMS PUSHING OFFSHORE ACROSS THE INTRACOASTAL AND ATLANTIC WATERS WILL POSE A THREAT TO BOATERS. SOME STORMS WILL HAVE THE POTENTIAL TO PRODUCE FREQUENT LIGHTNING...GALE FORCE GUSTS AND LOCALLY ROUGH SEAS. && .PRELIMINARY POINT TEMPS/POPS... DAB 75 92 77 88 / 20 40 20 50 MCO 74 95 75 93 / 20 40 20 50 MLB 75 92 76 89 / 20 30 10 40 VRB 74 90 77 89 / 20 30 10 40 && .MLB WATCHES/WARNINGS/ADVISORIES... FL...NONE. AM...NONE. && SHORT TERM/AVIATION...LASCODY LONG TERM....HIRSCH
Hazardous weather outlook, Jul 19, 6:27 AM EDT, 7 hours 54 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MELBOURNE FL 627 AM EDT THU JUL 19 2007 AMZ550-555-570-575-FLZ041-044>047-053-054-058-059-064-141-144-147- 192200- COASTAL WATERS FROM FLAGLER BEACH TO COCOA BEACH OUT 20 NM- COASTAL WATERS FROM COCOA BEACH TO JUPITER INLET OUT 20 NM- WATERS FROM FLAGLER BEACH TO COCOA BEACH 20 TO 60 NM OFFSHORE- WATERS FROM COCOA BEACH TO JUPITER INLET 20 TO 60 NM OFFSHORE- INLAND VOLUSIA-NORTHERN LAKE-ORANGE-SEMINOLE-SOUTHERN BREVARD- OSCEOLA-INDIAN RIVER-OKEECHOBEE-ST. LUCIE-MARTIN-COASTAL VOLUSIA- SOUTHERN LAKE-NORTHERN BREVARD- 627 AM EDT THU JUL 19 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL FLORIDA. .DAY ONE...TODAY AND TONIGHT. ...THUNDERSTORM IMPACT... ISOLATED LIGHTNING STORMS WILL DEVELOP EARLY THIS AFTERNOON OVER THE COASTAL COUNTIES AS THE SEA BREEZE BOUNDARY BEGINS A SLOW TREK INLAND. STORM COVERAGE WILL INCREASE OVER THE INTERIOR COUNTIES OF EAST CENTRAL FLORIDA...AS WELL AS VOLUSIA COUNTY...BY MID AFTERNOON AND WILL LAST INTO THE EARLY EVENING. STORM MOVEMENT DURING THE MID TO LATE AFTERNOON WILL SOUTH OR SOUTHWEST AT 5 TO 10 MPH. A FEW STORMS MAY BECOME STRONG...WITH THE POTENTIAL FOR STRONG WIND GUSTS OVER 40 MPH...SMALL HAIL...AND FREQUENT CLOUD TO GROUND LIGHTNING. MOVE TO A SAFE LOCATION INDOORS AT THE FIRST SIGN OF AN APPROACHING OR DEVELOPING STORM. ...FLOOD IMPACT... SLOW STORM MOVEMENT THIS AFTERNOON WILL RESULT IN PONDING OF WATER ON ROADWAYS AND MINOR TEMPORARY FLOODING OF POOR DRAINAGE AREAS. RAINFALL OF TWO TO THREE INCHES IN LESS THAN AN HOUR MAY OCCUR IN A FEW LOCATIONS AS STORMS MERGE OVER THE INTERIOR...MAINLY FROM NEAR ORLANDO TO SANFORD TO DELAND TO LAKE GEORGE. ...MARINE THUNDERSTORM GUST IMPACT... A FEW SLOW MOVING STORMS MAY DROP SOUTH ACROSS FLAGLER AND VOLUSIA COUNTIES...ESPECIALLY DURING THE LATE AFTERNOON. STRONG WIND GUSTS OVER 35 KNOTS ASSOCIATED WITH THESE STORMS COULD AFFECT PORTIONS OF THE INTRACOASTAL WATERWAY AND NEAR SHORE ATLANTIC WATERS NORTH OF PORT CANAVERAL. MARINERS SHOULD KEEP A WATCH ON THE NORTH AND NORTHWEST HORIZON FOR APPROACHING STORMS LATE THIS AFTERNOON. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. SCATTERED LIGHTNING STORMS ARE EXPECTED TO DEVELOP EACH AFTERNOON THROUGH THE MIDDLE OF NEXT WEEK. AN INCREASED COVERAGE AND INTENSITY OF STORMS IS POSSIBLE THIS WEEKEND...ESPECIALLY NORTH OF ORLANDO...AS A TROUGH OF LOW PRESSURE DROPS INTO THE NORTHERN PENINSULA. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED TODAY. SPRATT
In the hours before
Special weather statement, Jul 19, 2:15 PM EDT, 6 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MELBOURNE FL 215 PM EDT THU JUL 19 2007 FLZ047-147-191945- NORTHERN BREVARD COUNTY-SOUTHERN BREVARD COUNTY- 215 PM EDT THU JUL 19 2007 ...CONDITIONS FAVORABLE FOR THE FORMATION OF FUNNEL CLOUDS AND WATERSPOUTS AROUND COASTAL BREVARD COUNTY... AT 215 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED AN AREA OF SHOWERS AND LIGHTNING STORMS COVERING MUCH OF BREVARD COUNTY FROM TITUSVILLE AND CAPE CANAVERAL SOUTHWARD TO NEAR MELBOURNE AND SATELLITE BEACH. THIS ACTIVITY WAS MOVING VERY LITTLE. ATMOSPHERIC CONDITIONS...LIGHT SOUTHWEST SURFACE WINDS COUPLED WITH INCREASING EASTERLY WINDS ASSOCIATED WITH THE ATLANTIC SEA BREEZE ...COULD LEAD TO THE FORMATION OF FUNNEL CLOUDS OR WATERSPOUTS WITH SOME OF THESE STORMS. FUNNEL CLOUDS CAN OCCASIONALLY TOUCH DOWN AND PRODUCE BRIEF...SMALL TORNADOES. MOVE INDOORS AND STAY AWAY FROM WINDOWS. IN ADDITION...RADAR IS ALSO SHOWING AN INCREASE IN INTENSITY WITH SOME OF THE STORMS AROUND VIERA. FREQUENT LIGHTNING...TORRENTIAL DOWNPOURS...STRONG WIND GUSTS...AND SMALL HAIL COULD ACCOMPANY THIS CELL...OR SOME OF THE OTHER STORMS THAT INTENSIFY. SEEK SHELTER INDOORS IN ADVANCE OF THREATENING WEATHER. CRISTALDI
The office that day
Everything else NWS Melbourne, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 19, 2:27 PM EDT | Special Marine Warning | MLB | 93 min | |
| Jul 19, 4:00 PM EDT | Severe Thunderstorm Warning | MLB | Seminole | 60 min |
| Jul 19, 4:20 PM EDT | Severe Thunderstorm Warning | MLB | Orange | 55 min |
| Jul 19, 4:44 PM EDT | Severe Thunderstorm Warning | MLB | Osceola | 41 min |
| Jul 19, 5:42 PM EDT | Severe Thunderstorm Warning | MLB | Lake | 63 min |
| Jul 19, 6:00 PM EDT | Severe Thunderstorm Warning | MLB | Lake, Orange | 50 min |
Nearby
Severe Thunderstorm Warnings in Florida, 2007Every severe thunderstorm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.